JOURNAL ARTICLE
RESEARCH SUPPORT, N.I.H., EXTRAMURAL
REVIEW
SYSTEMATIC REVIEW
Add like
Add dislike
Add to saved papers

Drug-induced thrombotic microangiopathy: a systematic review of published reports.

Blood 2015 January 23
Many patients with syndromes of thrombotic microangiopathy (TMA), including thrombotic thrombocytopenic purpura and hemolytic-uremic syndrome, have been reported to have a drug-induced etiology, and many different drugs have been suspected as a cause of TMA. We established criteria to assess the strength of evidence for a causal association of a drug with TMA and systematically searched for all published reports of drug-induced TMA. We identified 1569 articles: 604 were retrieved for review, 344 reported evaluable data for 586 individual patients, 43 reported evaluable data on 46 patient groups. Seventy-eight drugs were described; 22 had evidence supporting a definite causal association with TMA. Three drugs accounted for 61 of the 104 patient reports with definite evidence (quinine, 34; cyclosporine, 15; tacrolimus, 12). Twenty additional drugs had evidence supporting a probable association with TMA. These criteria and data can provide support for clinicians evaluating patients with suspected TMA.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app